Thyroid UK
85,850 members100,757 posts

Inflamed thyroid

Hi, any advice please. I have been on Levo for the best part of 20 years and have generally done pretty well. I saw my doctor today after struggling with a sore throat and enlarged glands that have not responded to antibiotics, which another doc gave me a week ago.She told me that my thyroid was enlarged/swollen - it was painful to the touch. I have associated ear ache and tinnitus ( often a side effect of the antibiotics.She has referred me for urgent blood test and will refer me to an endo to scan my thyroid.

Can anyone advise me as to how to make this more comfortable while I am waiting for the tests.

She was reluctant to suggest what might be causing it but if anyone can share a similar experience I would be grateful

Thankyou

Alex

3 Replies
oldestnewest

Your last post was a year ago - no mention of a FT3 result or thyroid Anti-bodies - TPO & Tg. With Hashimotos there is often inflammation in the thyroid causing discomfort. I would try gargling with something you like - lemon and honey - or ....

It may have been a virus in which case an anti-biotic would not have been suitable.

Hope you feel better soon :-)

Reply

Oh thankyou.The doc has asked for my antibodies to be tested and I will have test next week, in spite of many requests they wont do my T3 I guess I should have it done privately.

The doc who prescribed the antibiotics was convinced I needed them but they were very powerful and I wonder if they have actually had a negative effect on my thyroid... just a thought.

I will post the results of my antibody test when i get it back.

I am hoping this is not something I should worry about unduly and it will pass.

Lemon and honey a very good idea - with a little ginger too!

Thanks again.

Alex

1 like
Reply

Antibiotics have a negative effect on the thyroid and can intefere with thyroid medication absorption.

Reply

You may also like...